Alert archive / North Carolina / Special Weather Statements in 2017

Special Weather Statement, NWS Wakefield, VA

August 23, 2017Gates County, North Carolina

NWS Wakefield, VA issued this special weather statement at Aug 23, 2017, 4:21 PM EDT for Gates County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2017, 4:21 PM EDT (20:21 UTC)
Expired
Aug 23, 2017, 5:00 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA

County Gates County, NC

The radar

The Norfolk radar (KAKQ), 74 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2017-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2017-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1355 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

226 
WWUS81 KAKQ 232021
SPSAKQ

Special Weather Statement
National Weather Service Wakefield VA
421 PM EDT WED AUG 23 2017

NCZ014>016-VAZ096-097-232100-
Pasquotank-Camden-Gates-Suffolk-Chesapeake-
421 PM EDT WED AUG 23 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CAMDEN...
NORTHWESTERN PASQUOTANK...AND EASTERN GATES COUNTIES...THE
SOUTHWESTERN CITY OF CHESAPEAKE AND THE SOUTHEASTERN CITY OF
SUFFOLK...

At 420 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Corapeake to near Sunbury. Movement
was east at 20 mph.

Wind gusts in excess of 40 mph are possible with these storms.

Rainfall amounts of up to 1 inch are possible with these storms.

Locations impacted include...
Gatesville, Sunbury, Chesapeake, Suffolk, Hobbsville, Corapeake,
Easons Crossroads, Savage, Acorn Hill, Hazelton, Buckland, Carter,
Sandy Cross, Trotville and Saunders.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.

LAT...LON 3644 7680 3664 7658 3662 7623 3636 7652
      3636 7656 3634 7657 3632 7660 3633 7664
      3631 7665 3631 7667
TIME...MOT...LOC 2020Z 286DEG 16KT 3658 7657 3646 7668 

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 23, 4:04 PM EDT, 17 minutes earlier.

Area forecast discussion, Aug 23, 4:04 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
404 PM EDT Wed Aug 23 2017

.SYNOPSIS...
A cold front drops south of the area tonight, stalling along the
Southeast coast. Strong high pressure builds into the Northeast
Thursday and Friday, and remains centered over the Northeast
through early next week. Low pressure lifts offshore Monday
into Tuesday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Latest surface analysis places the cold front over northeast
North Carolina. Scattered to numerous showers and thunderstorms
have developed along and just behind the frontal boundary. A
warm, humid, and unstable air mass exists across southeast
Virginia and northeast North Carolina ahead of the area of
showers and thunderstorms. RAP/SPC analysis indicates mixed-
layer CAPE values of 1500-2500 J/kg, where temperatures are
still in the mid to upper 80's with dewpoints in the mid to
upper 70's. Shear remains marginal, around 25-30 knots, which is
enough for at least some organization and stronger storms. Main
threat remains locally damaging winds. Another concern will be
along the coast as the front slows and better upper level
support arrives. Impressive omega along the front with
precipitable waters in excess of 2 inches and MBE vectors at or
below 10 knots will result in locally heavy rainfall. Flash
flood guidance across the southeast is around 2-3 inches, but
given the overall progressive nature of the system, do not
anticipate widespread impacts from flooding. Headlines are not
anticipated.

Flow becomes north to northeast behind the front, as drier air
starts to spread into the area from the northwest later this
afternoon into tonight. Guidance indicates some linger moisture
over the Piedmont into central Virginia behind the front as
another area of convergence could result in additional showers
into this evening. Have increased cloud cover inland late today
through this evening and lingered chance PoPs inland through the
evening hours. Showers/thunderstorms diminish along the coast
through the evening as instability wanes and the shortwave
pushes offshore. Low tonight generally in the low to mid 60's
northwest to low 70's southeast.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
Potent shortwave digs over the Great Lakes into the Ohio Valley
Thursday as the old cold front settles along the Southeast
coast. Height falls ahead of the shortwave will induce waves of
low pressure along the front, keeping low chance PoPs across
southeast Virginia and northeast North Carolina. North to
northeast flow will keep sky conditions generally mostly cloudy
along the coast to partly cloudy inland. Cooler and less humid,
with highs in the low to mid 80's. Trough axis slides north of
the region Thursday night, along with the deepest moisture and
best chances for measurable precip. Have trended toward warmer
guidance Thursday night due to likelihood of cloud cover. Lows
in the low to mid 60's. Upper 60's near the coast.

Onshore flow persists Friday, as model soundings indicate
lingering low level moisture. Perturbations in the fast west to
northwest flow along with convergence near the coast will result
in a slight chance PoP Friday afternoon. Some modest instability
is indicated, but will keep only shower wording due to stable
onshore flow. Sky again averages partly cloudy to mostly cloudy.
Highs in the low 80's. Partly cloudy to cloudy Friday night as
high pressure builds north of the region. Lows generally in the
low to mid 60's. Some locales in the Piedmont forecast to drop
into the upper 50's.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
High pressure builds from the Great Lakes across the
Saint Lawrence Valley and into New England Friday through Sunday
bringing mild and mainly dry conditions. Highs Friday through Sunday
will generally be in the upper 70s to low 80s with lows in the upper
50s to low 60s, and mid/upper 60s at the coast. Low pressure
(potentially tropical) eventually develops along a stalled frontal
boundary off the Carolina Coast early next week. This could
potentially bring some moisture into the region in the Monday-
Wednesday timeframe, but PoPs are only 20-30% at this time. Expect a
modestly strong ENE wind along the coast with strong high pressure N
of the region and developing low pressure off the Carolina Coast.
High temperatures Monday through Wednesday remain in the upper 70s
to low 80s, with lows ranging through the 60s.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A cold front is pushing across the local area to begin the 18Z
TAF period. Behind the front, scattered to numerous showers and
thunderstorms are developing across the Piedmont into central
Virginia in a warm, moist, and unstable air mass. Showers and
thunderstorms will push eastward through this evening, becoming
better organized across central and eastern Virginia. Locally
damaging winds, heavy rainfall, and frequent lightning are the
main threats. The front pushes offshore and south of the region
tonight, with lingering chances for showers along the coast.
Flight restrictions are possible under the strongest storms.
MVFR ceilings are possible across southern Virginia and
northeast North Carolina tonight. Wind becomes north to
northeast behind the front, generally at or below 10 knots.

High pressure builds in from the northwest on Thursday as the
front stalls along the Southeast coast. An uptick in northeast
winds is anticipated Thursday morning with a surge of cold
advection, but winds diminish mid to late morning. Flow also
results in broken to overcast skies near the coast Thursday with
lingering chances for showers across the far southeast.

High pressure slowly builds north of the region through
Saturday, with periods of clouds due to onshore flow. Winds
remain northeast.

&&

.MARINE...
A cold front will push across the Mid-Atlantic coast late
this aftn and evening bringing numerous showers/tstms. The wind will
generally become NE 10 to 15kt behind the front. However, some
locally stronger wind is expected along with and in the wake of
tstms. Later tonight, high pressure will build in from the NNW and
this will result in a shallow CAA surge late tonight into Thursday
morning, which should produce a ~6hr period of low-end SCA
conditions in the Bay/lower James. Expect a NE wind to increase to
15-20kt in these locations. The duration of the wind is not expected
to be long enough to build seas to 5ft in the ocean. SCA flags have
been raised for the Bay/Lower James for late tonight into Thursday
morning. The wind should diminish and remain NE later Thursday aftn
into Friday as high pressure builds into the region. Seas should
subside from 3-4ft to 2-3ft, with 1-2ft waves in the Bay.

Onshore (ENE) flow should continue through the weekend as strong
high pressure builds N of the region across New England. The wind
should remain elevated Saturday, 10-15kt/15-20kt ocean, and then
increase more significantly Sunday into Monday as low pressure
develops along a stalled frontal boundary to our S and then
gradually lifts nwd. The wind increases to 15-20kt/20-25kt ocean
(potentially 25-30kt S of Cape Charles). Seas initially build to 3-
5ft Saturday, then 5-7ft Sunday, and potentially 6-10ft by Monday.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 1 AM to 1 PM EDT Thursday for ANZ632-
     634.
     Small Craft Advisory from 4 AM to 1 PM EDT Thursday for ANZ638.
     Small Craft Advisory from 1 AM to 10 AM EDT Thursday for
     ANZ630-631.

&&

SYNOPSIS...SAM/TMG
NEAR TERM...SAM
SHORT TERM...SAM
LONG TERM...AJZ
AVIATION...SAM/TMG
MARINE...AJZ
Hazardous weather outlook, Aug 23, 3:58 AM EDT, 12 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
358 AM EDT Wed Aug 23 2017

NCZ012>017-030>032-102-VAZ060-065>068-079>090-092-093-095>098-100-
513>516-518-520-523>525-240800-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Mecklenburg-
Lunenburg-Nottoway-Amelia-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Eastern King William-Eastern King and Queen-York-Newport News-
Hampton/Poquoson-
358 AM EDT Wed Aug 23 2017

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...Today and Tonight.

Scattered to numerous showers and thunderstorms can be expected today
into tonight, as a slow moving cold front passes through the area.
Locally heavy rain and isolated damaging wind gusts will be possible
this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>025-VAZ048-061-062-064-069-075>078-099-509>512-517-519-521-
522-240800-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Cumberland-Goochland-Caroline-Powhatan-Westmoreland-
Richmond-Northumberland-Lancaster-Accomack-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western King William-
Western King and Queen-Western Essex-Eastern Essex-
358 AM EDT Wed Aug 23 2017

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and southeast Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TG

In the hours before

Local storm report, Aug 23, 3:22 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
322 PM EDT WED AUG 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND DMG     1 SE DINWIDDIE          37.07N 77.58W
08/23/2017                   DINWIDDIE          VA   911 CALL CENTER

            TREE KNOCKED DOWN ON INTERSTATE 85 AT MILE
            MARKER 52. TIME ESTIMATED FROM RADAR.

0223 PM     TSTM WND DMG     1 WSW ROCKY RUN         37.07N 77.70W
08/23/2017                   DINWIDDIE          VA   911 CALL CENTER

            POWER POLES KNOCKED DOWN ALONG SCOTTS RD.
            TIME ESTIMATED FROM RADAR.

0223 PM     TSTM WND DMG     2 NNW BUTTERWORTH       37.07N 77.64W
08/23/2017                   DINWIDDIE          VA   911 CALL CENTER

            TREE KNOCKED DOWN AT THE INTERSECTION OF
            NASH RD AND SCOTTS RD. TIME ESTIMATED FROM
            RADAR.

&&
Special weather statement, Aug 23, 3:32 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Wakefield VA
332 PM EDT WED AUG 23 2017

NCZ014-VAZ096-232015-
Gates-Suffolk-
332 PM EDT WED AUG 23 2017

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHERN GATES
AND THE CITY OF SUFFOLK...

At 332 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Carrsville to near Holland to 6 miles east
of Como to near Conway. Movement was east at 30 mph.

Rainfall amounts of up to 1 inch are possible with these storms.

Locations impacted include...
Downtown Suffolk, Holland, Suffolk, Gates, Whaleyville, Corapeake,
Lummis, Topsy, Suffolk Airport, Drum Hill, Hazelton, Saunders,
Cleopus, Magnolia, Dort, Somerton, Nurney, Kilby, Wyanoke and Elwood.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3650 7692 3652 7690 3653 7692 3654 7692
      3656 7693 3658 7691 3662 7691 3663 7689
      3665 7690 3667 7687 3679 7655 3670 7648
      3655 7649 3655 7654 3651 7649 3647 7689
TIME...MOT...LOC 1932Z 262DEG 25KT 3672 7686 3662 7681 3653 7689 3643
7716

05
Special weather statement, Aug 23, 3:38 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
338 PM EDT WED AUG 23 2017

NCZ013-030-232030-
Hertford-Bertie-
338 PM EDT WED AUG 23 2017

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHWESTERN BERTIE AND
SOUTHWESTERN HERTFORD COUNTIES...

At 338 PM EDT, a thunderstorm with heavy rain was located near
Lewiston Woodville, or near Aulander, moving east at 20 mph.

Rainfall amounts of up to 1 inch are possible with this storm.

Locations impacted include...
Ahoskie, Aulander, Lewiston Woodville, Powellsville, Roxobel,
Kelford, Askewville, Earleys, Connaritsa, Republican, Burden,
Millennium, Proctors Corner and Buena Vista.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3610 7727 3610 7724 3611 7723 3611 7724
      3612 7724 3613 7725 3614 7725 3614 7727
      3616 7726 3617 7729 3622 7726 3622 7723
      3628 7719 3627 7688 3596 7701
TIME...MOT...LOC 1938Z 287DEG 17KT 3617 7717

05
Special weather statement, Aug 23, 3:41 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
341 PM EDT WED AUG 23 2017

VAZ092-232030-
Southampton-
341 PM EDT WED AUG 23 2017

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHERN
SOUTHAMPTON COUNTY AND THE CITY OF FRANKLIN...

At 341 PM EDT, thunderstorms with heavy rain were located along a
line extending from 7 miles northwest of Courtland to near
Claresville. Movement was southeast at 25 mph.

Rainfall amounts of up to 1 inch are possible with these storms.

Locations impacted include...
Franklin, Courtland, Newsoms, Hunterdale, Capron, Sunbeam, Handsom,
Riverdale, Drewryville, Shiloh, Story and Worrell.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3666 7736 3680 7723 3669 7692 3668 7692
      3667 7691 3665 7691 3665 7690 3664 7690
      3660 7692 3654 7698 3654 7707
TIME...MOT...LOC 1941Z 292DEG 22KT 3679 7717 3660 7736

05
Special weather statement, Aug 23, 4:16 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
416 PM EDT WED AUG 23 2017

NCZ012-013-VAZ092-232100-
Hertford-Northampton-Southampton-
416 PM EDT WED AUG 23 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NORTHAMPTON...
NORTHWESTERN HERTFORD AND SOUTH CENTRAL SOUTHAMPTON COUNTIES...

At 416 PM EDT, a strong thunderstorm was located near Conway, or 8
miles southwest of Boykins, moving east at 20 mph.

Wind gusts in excess of 30 mph are possible with this storm.

Rainfall amounts of up to 1 inch are possible with this storm.

Locations impacted include...
Murfreesboro, Boykins, Chowan University, Conway, Winton, Como,
Severn, Branchville, Milwaukee, Pendleton, Mapleton, Riddicksville,
Pleasant Grove, Sunbeam, Margarettsville, Bartonsville, Riverdale,
Barretts Crossroad, Galatia and Falsons Old Tavern.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3641 7752 3654 7736 3655 7730 3656 7733
      3655 7735 3660 7730 3659 7692 3656 7693
      3656 7692 3650 7692 3648 7694 3647 7693
      3647 7695 3641 7695 3639 7692 3638 7692
TIME...MOT...LOC 2016Z 268DEG 19KT 3649 7730

BUTNER
Special weather statement, Aug 23, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
421 PM EDT WED AUG 23 2017

NCZ014>016-VAZ096-097-232100-
Pasquotank-Camden-Gates-Suffolk-Chesapeake-
421 PM EDT WED AUG 23 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CAMDEN...
NORTHWESTERN PASQUOTANK...AND EASTERN GATES COUNTIES...THE
SOUTHWESTERN CITY OF CHESAPEAKE AND THE SOUTHEASTERN CITY OF
SUFFOLK...

At 420 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Corapeake to near Sunbury. Movement
was east at 20 mph.

Wind gusts in excess of 40 mph are possible with these storms.

Rainfall amounts of up to 1 inch are possible with these storms.

Locations impacted include...
Gatesville, Sunbury, Chesapeake, Suffolk, Hobbsville, Corapeake,
Easons Crossroads, Savage, Acorn Hill, Hazelton, Buckland, Carter,
Sandy Cross, Trotville and Saunders.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.

LAT...LON 3644 7680 3664 7658 3662 7623 3636 7652
      3636 7656 3634 7657 3632 7660 3633 7664
      3631 7665 3631 7667
TIME...MOT...LOC 2020Z 286DEG 16KT 3658 7657 3646 7668

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 1:48 PM EDTSpecial Weather StatementAKQDinwiddie42 min
Aug 23, 1:50 PM EDTSpecial Weather StatementAKQAmelia, Nottoway40 min
Aug 23, 1:53 PM EDTSpecial Weather StatementAKQSouthampton52 min
Aug 23, 2:15 PM EDTSevere Thunderstorm WarningAKQDinwiddie, Prince George, City of Petersburg45 min
Aug 23, 2:25 PM EDTSpecial Weather StatementAKQSouthampton50 min
Aug 23, 2:38 PM EDTSevere Thunderstorm WarningAKQPrince George, Sussex52 min
Aug 23, 2:45 PM EDTSpecial Weather StatementAKQCity of Virginia Beach30 min
Aug 23, 2:51 PM EDTSpecial Marine WarningAKQ54 min
Aug 23, 3:04 PM EDTSpecial Marine WarningAKQ56 min
Aug 23, 3:19 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, Sussex56 min
Aug 23, 3:24 PM EDTSpecial Marine WarningAKQ66 min
Aug 23, 3:32 PM EDTSpecial Weather StatementAKQCity of Suffolk43 min
Aug 23, 3:41 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin49 min
Aug 23, 3:48 PM EDTSmall Craft AdvisoryAKQ21 hr
Aug 23, 3:52 PM EDTSpecial Marine WarningAKQ68 min
Aug 23, 4:15 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Suffolk45 min
Aug 23, 4:17 PM EDTSpecial Marine WarningAKQ43 min
Aug 23, 4:39 PM EDTSpecial Marine WarningAKQ81 min
Aug 23, 4:41 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth49 min
Aug 23, 4:57 PM EDTSpecial Marine WarningAKQ33 min
Aug 23, 5:28 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach62 min
Aug 23, 3:21 PM EDTSpecial Weather StatementAKQCurrituck54 min
Aug 23, 3:38 PM EDTSpecial Weather StatementAKQBertie52 min
Aug 23, 4:16 PM EDTSpecial Weather StatementAKQNorthampton44 min
Aug 23, 4:32 PM EDTSpecial Weather StatementAKQBertie, Chowan43 min
Aug 23, 4:49 PM EDTSpecial Weather StatementAKQHertford41 min
Aug 23, 4:57 PM EDTSpecial Weather StatementAKQCamden48 min
Aug 23, 5:08 PM EDTSevere Thunderstorm WarningAKQCamden, Currituck, Pasquotank, Perquimans37 min
Aug 23, 5:22 PM EDTSpecial Weather StatementAKQBertie53 min
Aug 23, 5:33 PM EDTAreal Flood AdvisoryAKQCamden, Chowan, Gates, Pasquotank, Perquimans3 hr
Aug 23, 6:16 PM EDTSpecial Weather StatementAKQChowan, Perquimans44 min

Nearby

Special Weather Statements in North Carolina, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.